MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced a yellow wrench alarm on the mobile power unit (mpu).The mpu was exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of yellow wrench alarm on the mobile power unit (mpu) was not confirmed as no log file was submitted for review and the alarm was not reproduced during evaluation of the unit.The returned mpu (serial number (b)(6)) was serviced at abbott pleasanton and was observed to have kinks within the patient cable and several cuts on the external jacket of the patient cable.The mpu was functionally tested and was found to perform as intended despite the observed damage.The reported issue of a yellow wrench was not reproduced during testing.However, kinked and cut patient cable could have caused the reported yellow wrench alarm.Provided information indicated the patient declined repair quote.The mpu was returned to the customer in unrepaired condition labelled "not for human use" due to damaged patient cable.The root cause of the observed damage was unable to be conclusively determined through this analysis.The relevant sections of the device history records for mobile power unit, serial number: (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) rev.D and the heartmate 3 patient handbook rev.A are currently available.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) ifu section 8, entitled ¿equipment storage and care¿ and the heartmate 3 patient handbook section 6 entitled ¿equipment maintenance¿ explain how to properly care for the equipment, including the mobile power unit (mpu) and the patient cable.The heartmate 3 patient handbook section c, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvas, including inspecting the mpu and the mpu patient cable connectors for damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.The heartmate 3 patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23874170
Report Number2916596-2025-08217
Device Sequence Number10469866
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250709
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10935712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American